Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    semen in eye
    avatar
    lornadunne29 posted:
    someone ejaculated into my eye a couple of days ago.....I washed it out right away but I am concerned. If they are HIV positivie( I don't know) then what are the chances I could be infected? My eyes were red and bloodshot afterwards. please only professional answers please. I heard one expert say nothing to worry about....others say I should worry.
    Reply
     
    avatar
    georgiagail responded:
    The theory on all this is that the eye is a mucous membrane and as such the virus could enter the body though this membrane.

    In reality we've never had a patient became infected through this method.

    However, if you remain concerned, ask them to get tested. If they do not carry the virus, they, of course, are at no risk of infecting you.

    Gail
     
    avatar
    lornadunne29 replied to georgiagail's response:
    Thanks for your reply. Are you a medical professional? My stress is through the roof, this was anonymous so I cant get the other person to test. Would I need some type of cut in my eye? Is it never reported because it just doesn't happen that often or because people who tend to get it are engaged in much riskier behaviors and therefore its just assumed? Im sorry to be such a pain, Im just freaking out. I plan to get the HIV DNA or RNA test as soon as I can, but hear conflicting reports as to when that is reliable. Or the orasure test.
     
    avatar
    georgiagail replied to lornadunne29's response:
    The attached article gives an excellent review of the various tests available, including those used in earlier testing than the OraSure tests (which checks for antibodies and requires a 90 day wait).

    http://www.avert.org/hivtesting.htm

    Gail
     
    avatar
    lornadunne29 replied to georgiagail's response:
    thanks...but based on the scenario....you don't think there is much of a reason to be concerned? Are you in the healthcare field?
     
    avatar
    georgiagail replied to lornadunne29's response:
    No, I do not believe there is much concern here. And yes, I am in the healthcare field.

    Gail
     
    avatar
    lornadunne29 replied to georgiagail's response:
    Sorry to bother you again....If I had this interaction 5 days ago....and I have been diaretic for the last 3 or 4 days....is it possible the two are related? Is diarreah associated with hiv infection? I plan on getting tested but I have to wait...and Im really scared. Thanks
     
    avatar
    lornadunne29 replied to lornadunne29's response:
    sorry I was off, it was 7 days ago...and for about 5 days I have had diarreah
     
    avatar
    georgiagail replied to lornadunne29's response:
    No, the diarrhea is not connected with HIV.

    I suspect the fact you are "really scared" is the reason you are having the diarrhea. If you'll scroll back through some of the previous postings from folks worried that they may be infected we see lots of symptoms of headaches, fatigue, stomach pains, diarrhea, inability to sleep....all from stress.

    The problem is, with each new "symptom" (and each new search on the Internet) folks can become more and more convinced that they MUST be positive so they worry more and more and sleep less and bingo, these "symptoms" get worse. It's a vicious cycle.

    Here's the thing to keep in mind. ARS (the first stage of HIV) occurs 2 to 6 weeks after transmission. Not 2 days after an event (you indicate you've had the diarrhea for five days and the semen in the eye seven days ago). In fact, the diarrhea started just about the time you first posted to WebMD which tells us that you had already begun worrying that this event might have left you infected. See the connection here?

    Try to stay calm and keep this in mind:

    1. The risk from getting semen in the eye is so small we don't even have an estimated statistical risk to provide you regarding this.

    2. It's far too early in the game for you to show ANY symptoms of HIV

    3. Looking back on EVERYONE who has posted here previously convinced they are positive and gone on to get tested...and in those who have reported back their results.....ALL have come up negative in terms of being infected with HIV.

    Gail
     
    avatar
    lornadunne29 replied to georgiagail's response:
    Thank you for your help.
     
    avatar
    lornadunne29 replied to georgiagail's response:
    Do the symptoms I described fit anything else? such as gonnoreah or syphilis or hepatitis, chlamidya? etc.?
     
    avatar
    georgiagail replied to lornadunne29's response:
    No; none of these diseases have the symptom of diarrhea two days after transmission.

    Gail
     
    avatar
    lornadunne29 replied to georgiagail's response:
    Are any of the common STD's possible/likely with the activity? Do I need to test for them too?
     
    avatar
    georgiagail replied to lornadunne29's response:
    Nope....

    Gail


    Helpful Tips

    Help asap
    My daughter disclosed to me that she was exposed to HIV. She denies that he has been tested for HIV. He also is not high risk. She told me ... More
    Was this Helpful?
    1 of 1 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.